MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Lot Number 2207753
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported the jaws to their raptor grasping device would not reopen during a patient procedure.Another modality was utilized to complete the procedure with report of delay.No report of injury.
 
Additional Manufacturer Narrative
The device was returned to steris endoscopy for evaluation however, it was identified that only part of the raptor grasping device was returned.Without the return of the full device, a root cause could not be determined.The instructions for use packet (ifu 731747) provides the following information to the user, "actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.Do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath.".The device history record of the lot subject of the event was reviewed and no abnormalities were found.A 3-year complaint review indicates this to be an isolated event.A follow-up mdr shall be submitted should additional information become available.No additional issues have been reported.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19554915
Report Number1528319-2024-00048
Device Sequence Number6805873
Product Code OCZ
UDI-Device Identifier00724995183653
UDI-Public00724995183653
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number2207753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown